Cefepime-Induced Neurotoxicity or Nonconvulsive Status Epilepticus (NCSE): A Controversy Revisited.
Аннотация
Neurotoxicity is a well-known side effect of cefepime among patients commonly present with altered mental status and typical electroencephalogram (EEG) findings of generalized periodic discharges (GPDs). Some practitioners consider this pattern as encephalopathy and often treat it with the withdrawal of cefepime only, while others are at times concerned with non-convulsive status epilepticus (NCSE) and treat it with antiseizure medications (ASMs) in addition to the withdrawal of cefepime to accelerate the recovery. We present a case series of two patients who developed cefepime-induced altered mental status and EEG findings of GPDs at a rate of 2-2.5 Hz concerning for the ictal-interictal continuum (IIC). Both cases were treated as possible NCSE with ASMs in addition to the withdrawal of cefepime, resulting in different clinical outcomes. The first case showed clinical and EEG improvement shortly after the administration of parenteral benzodiazepines and ASMs. The other case showed electrographic improvement but did not show significant improvement in mentation, and the patient died eventually.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.